Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 6, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Jun 30, 2015, 12:49 PM CDT for Presidio County, Texas. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2015, 12:49 PM CDT (17:49 UTC)
- Expired
- Jul 1, 2015, 12:45 AM CDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Presidio County, TX
The river
Written for the forecast point Rio Grande at Candelaria Crossing (CDET2).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
678
WGUS44 KMAF 301749
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1249 PM CDT TUE JUN 30 2015
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande at Candelaria 3N affecting Presidio County
Runoff from heavy rainfall this morning has resulted in the Rio Grande
River rising to flood stage at Candelaria 3N. At 1215 PM CDT...the
stage was 10.1 feet or 3.08 meters. Flood stage is 8.5 feet or 2.59
meters. Since the heavy rainfall has moved away from the Rio Grande
watershed...the Rio Grande at Candelaria is expected to drop back
below flood stage this afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas. If you encounter
a flooded stretch of roadway, do not attempt to cross it. You and
your vehicle could be swept downstream in rushing floodwaters.
Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued
&&
TXC377-010545-
/O.NEW.KMAF.FL.W.0006.150630T1749Z-150701T0545Z/
/CDET2.2.ER.150630T1613Z.150630T1645Z.150630T1745Z.NR/
1249 PM CDT TUE JUN 30 2015
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Candelaria 3N.
* until late tonight, or until the warning is cancelled.
* At 12 PM Tuesday the stage was 10.1 feet (3.1 meters).
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* Impact...At 10.0 feet (3.0 meters), the river reaches moderate flood
stage, flooding some sections of FM 170. Water levels in the flood
plain may begin to affect homes between the road and the river.
The roadway to the foot bridge may be inundated. Livestock and
machinery may need to be moved as time and conditions permit.
This crest compares to a previous crest of 10.1 feet (3.1 meters) on
Sep 24 2010.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Wed Wed
7PM 1AM 7AM 1PM
Candelaria 3N 7.5 8.5 10.1 Tue 12 PM 6.8 6.3 6.2 6.1
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Wed Wed
7PM 1AM 7AM 1PM
Candelaria 3N 2.3 2.6 3.1 Tue 12 PM 2.1 1.9 1.9 1.9
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 104651 follow-up statement
924
WGUS84 KMAF 010154
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
854 PM CDT TUE JUN 30 2015
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande at Candelaria 3N affecting Presidio County
.river levels have fallen below flood stage and no significant rain is
expected overnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Turn around, don't drown!
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
This is the last statement.
&&
TXC377-010224-
/O.CAN.KMAF.FL.W.0006.000000T0000Z-150701T0545Z/
/CDET2.2.ER.150630T1613Z.150630T1645Z.150630T1922Z.NR/
854 PM CDT TUE JUN 30 2015
The Flood Warning is cancelled for
the Rio Grande at Candelaria 3N.
* At 8PM Tuesday the stage was 6.8 feet (2.1 meters).
* Fell below flood stage at 14:22 PM Tuesday.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue to fall to 5.8 feet (1.8 meters)
by Thursday morning.
* Impact...At 7.5 feet (2.3 meters), the river reaches bankfull, and
no significant damage is expected.
This crest compares to a previous crest of 8.6 feet (2.6 meters) on
Jun 16 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Wed Wed Wed
1AM 7AM 1PM 7PM
Candelaria 3N 7.5 8.5 6.8 Tue 8 PM 6.5 6.2 6.1 6.0
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Wed Wed Wed
1AM 7AM 1PM 7PM
Candelaria 3N 2.3 2.6 2.1 Tue 8 PM 2.0 1.9 1.9 1.8
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jun 30, 10:57 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 30, 10:57 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1057 AM CDT TUE JUN 30 2015 .UPDATE... UPDATE TO ADJUST HIGH TEMPERATURES AND THE PROBABILITY OF PRECIPITATION THIS AFTERNOON. THE 30/18Z AVIATION DISCUSSION IS ALSO INCLUDED. && .DISCUSSION... THUNDERSTORMS HAVE MOVED OUT OF THE AREA LATE THIS MORNING WITH CLOUD COVER AND A FAIRLY STABLE ATMOSPHERE IN IT/S WAKE. TEMPERATURES WILL BE SLOW TO WARM DUE TO CLOUD COVER...BUT ALSO DUE TO THE SWATH OF RAINFALL TOTALING ANYWHERE FROM ONE HALF TO THREE INCHES FROM THE WESTERN LOW ROLLING PLAINS...SOUTHWESTWARD OVER THE CENTRAL PERMIAN BASIN. THEREFORE...HAVE DECIDED TO LOWER HIGH TEMPERATURES THIS AFTERNOON A LITTLE FURTHER IN THESE LOCATIONS. TEMPERATURES WILL STILL RISE TO NEAR NORMAL LEVELS FROM THE PRESIDIO VALLEY...EASTWARD ACROSS THE BIG BEND REGION AND LOWER TRANS PECOS. SINCE UPSLOPE FLOW AND SURFACE DEWPOINTS IN THE 50S WILL EXIST THROUGH MAX HEATING...WE MAY SEE WIDELY SCATTERED THUNDERSTORMS DEVELOP. GUSTY WINDS AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS. && .AVIATION... MID AND HIGH CLOUDS COVER MUCH OF SOUTHEAST NEW MEXICO AND WEST TEXAS LATE THIS MORNING...BUT SHOULD BE ON THE DECREASE THIS AFTERNOON. REGARDLESS...VFR CONDITIONS WILL PREVAIL THROUGH TONIGHT. FOG MAY DEVELOP AT KMAF LATE TONIGHT...BUT WILL NOT INCLUDE ANY MENTION AT THIS TIME DUE TO THE LOW PROBABILITY. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 30, 3:29 AM CDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 329 AM CDT TUE JUN 30 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-010830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 329 AM CDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE PERMIAN BASIN AND TRANS PECOS THIS MORNING. GUSTY WINDS AND LOCALLY HEAVY RAINFALL ARE THE MAIN THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Jun 30, 6:54 AM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
654 AM CDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 AM HEAVY RAIN 5 NNW ODESSA 31.92N 102.40W
06/30/2015 E1.90 INCH ECTOR TX ASOS
&&
CMRLocal storm report, Jun 30, 6:56 AM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
656 AM CDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN GREENWOOD 32.03N 101.90W
06/30/2015 M2.60 INCH MIDLAND TX PUBLIC
&&
CMRLocal storm report, Jun 30, 7:08 AM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
708 AM CDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 1 SW MIDLAND INTERNATIO 31.93N 102.20W
06/30/2015 MIDLAND TX NWS EMPLOYEE
SEVERAL FEET OF WATER AT 1788 AND BUSINESS 20, FOUR
VEHICLES STRANDED, SOME UP TO THE AUTO WINDOWS.
&&
CMRLocal storm report, Jun 30, 7:42 AM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
742 AM CDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD 4 SW MIDLAND 31.96N 102.13W
06/30/2015 MIDLAND TX NWS EMPLOYEE
FOUR VEHICLES STALLED IN HIGH WATER ON THE SERVICE ROAD
AT LOOP 250 AND BUSINESS 20.
&&
AKLLocal storm report, Jun 30, 8:05 AM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
805 AM CDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 6 SW MIDLAND 31.94N 102.15W
06/30/2015 MIDLAND TX NWS EMPLOYEE
ONE FOOT OF WATER RUNNING OVER THE SERVICE ROAD ON
BUSINESS 20.
&&
AKLSpecial weather statement, Jun 30, 9:32 AM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
932 AM CDT TUE JUN 30 2015
TXZ079-080-301530-
MARFA PLATEAU TX-PRESIDIO VALLEY TX-
932 AM CDT TUE JUN 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFF DAVIS AND
NORTHWESTERN PRESIDIO COUNTIES UNTIL 1030 AM CDT...
AT 931 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF VALENTINE...OR 30 MILES WEST OF MARFA...MOVING
SOUTHWEST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CANDELARIA.
LAT...LON 3055 10451 3047 10431 3000 10469 3005 10471
3008 10469 3018 10469 3022 10471 3023 10471
3026 10475 3030 10476 3035 10482 3037 10482
TIME...MOT...LOC 1431Z 042DEG 23KT 3042 10452
67The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:48 PM CDT | Special Weather Statement | MAF | Loving | 42 min |
| Jun 29, 9:28 PM CDT | Special Weather Statement | MAF | Culberson | 32 min |
| Jun 29, 9:30 PM CDT | Special Weather Statement | MAF | Loving, Winkler | 45 min |
| Jun 30, 1:19 AM CDT | Special Weather Statement | MAF | Borden, Howard, Mitchell, Scurry | 56 min |
| Jun 30, 1:37 AM CDT | Areal Flood Advisory | MAF | Borden, Howard, Mitchell, Scurry | 3 hr |
| Jun 30, 2:42 AM CDT | Special Weather Statement | MAF | Borden, Howard, Mitchell, Scurry | 63 min |
| Jun 30, 2:57 AM CDT | Areal Flood Advisory | MAF | Borden, Dawson, Glasscock, Howard, Martin, Mitchell | 3 hr |
| Jun 30, 3:39 AM CDT | Special Weather Statement | MAF | Howard, Martin, Midland | 81 min |
| Jun 30, 4:09 AM CDT | Areal Flood Advisory | MAF | Andrews, Ector, Glasscock, Howard, Martin, Midland | 3 hr |
| Jun 30, 4:23 AM CDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| Jun 30, 4:35 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland | 55 min |
| Jun 30, 4:51 AM CDT | Flash Flood Warning | MAF | Borden, Dawson, Howard, Martin, Mitchell, Scurry | 4 hr |
| Jun 30, 5:47 AM CDT | Areal Flood Advisory | MAF | Crane, Glasscock, Reagan, Upton, Ward | 4 hr |
| Jun 30, 7:23 AM CDT | Areal Flood Warning | MAF | Ector, Midland | 3 hr |
| Jun 30, 9:32 AM CDT | Special Weather Statement | MAF | Presidio | 58 min |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.